# SDR 2012FA0000007

- Difficulty date: July 12, 2011
- Submitted: January 3, 2012
- Operation: General aviation
- Make and model: Boeing 747-400
- System (JASC): 3100 · Indicating/Recording System
- Part: Coil Collar
- Condition: Failed
- Location: Cathode Ray Tube
- Component: Cathode Ray Tub
- Component part number: 2570283010
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING MX, A NEW CATHODE RAY TUBE (CRT) HAD BEEN FITTED TO A DISPLAY UNIT.  UNDER TEST, THE UNIT FAILED (DISPLAY WENT BLANK).  THE FAILURE MODE WAS THAT THE POWER SUPPLY FAILED HALF WAY THROUGH THE TEST.  THE NEW CRT WAS FOUND TO BE THE CAUSE.  IT FOUND THAT THE DEFLECTION COIL COLLAR SECURING BOLT ON THE CTR HAD PIERCED AN ADJACENT BLACK PROTECTIVE SLEEVE AND SHORTED TO THE DEFLECTION COIL WIRES CAUSING THE POWER SUPPLY TO TRIP.
